Ask a doctor

I Have Blueshift Bruises Appearing Above my Top Lip After Having Restalyne Could It Be Necrosis? (photo)

Lips

Doctor Answers (9)

Restylane injected too superfically can make the skin blue

+1

The tyndall effect can make your skin appear blue if the Restylane is injected too supefically.  You can also appear blue from bruising.  I would return to your treating injector for proper examination.

Bruise or Tyndall Effect Not Necrosis after Filler to Lips

+1

   Filler injection to lips can and does cause bruising.  If injected too superficially, the Tyndall effect can be produced, a bluish tinge to the area.

Restylane and changes to skin

+1

By the photograph you've posted, it's difficult to determine which area you are referring to based on the lighting. If you are concerned about your treatment, it is always advisable to return to the provider for a thorough follow-up.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

You might also like...

Minimizing blue coloration and bruising after Restylane injections

+1

If a dermal filler such as Restylane or Juvederm is injected close to the surface or under thin skin, it can appear bluish. This is called the Tyndall effect. A newer HA filler called Belotero does not do this as much. Bruising can be minimized with the use of non-cutting needles for injection. Discuss your concerns with your injector.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 23 reviews

Bruising after lip injections with fillers

+1

Bruising is very common after lip injections and thats seems to be the case in the pic you have posted. I do not think this is Necrosis but again, thats based on the pic you have posted

Misbah Khan, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

Necrosis from Restylane?

+1

Hi Gems.  It does not appear to be necrosis.  In fact we cannot see in the picture the blue color you are speaking about.

If in fact there is a bluish area, it could be a bruise or something called the Tyndall effect that occurs when the product is injected too close to the surface of the skin.  Concerns should be directed to your injector as a starting point.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Necrosis after Restylane to lips? No, regular bruising and swelling

+1

From your photo it does not appear to me to be necrosis, but just regular bruising and swelling. If you have any concerns, your best bet will always be to see your injector for an evaluation in person.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

After Restylane in lips, bruising is fairly common but less with cannulas

+1

The lips tend to bruise with dermal fillers but when the injection is done with cannulas, there is much less chance.  Necrosis is a rare complication with fillers, and again, the blunt cannula technique will reduce this chance even further because an intra-vessel injection is almost impossible.  I don't see any evidence of necrosis in your picture.  Warning signs are immediate blanching of the area and area around the injection.  It then turns mottled, with bluish hues within several hours.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Necrosis after Restyane to lip?

+1

It's difficult to tell from the quality of your picture, but there is nothing that I see that indicates any necrosis on your upper lip after your Restylane injection.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.